Hail, Amelia
- When
- August 2, 1:30 PM EST
- Where
- Amelia County, 4 mi W of Earls
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.233, -77.967
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 2, 9:05 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 1005 AM EDT FRI AUG 2 2002 HAZY...LAZY...HOT DAYS OF SUMMER ROLL ON...SLGT CHGS IN AMS PAST 24 HRS INCLD...SLGT COOLING IN H7-5 LYR BUT SLGT WRMG IN LLVLS. POCKET OF H85 +20 DEGS C POISED JUST NW OF RGN THIS MORNING...WL TRY TO PRESS INTO RGN THIS AFTN IN NNWLY FLO. ERYR...ISLTD SHRAS/TSRAS...HV NOW DSPTD...DECENT CVRG OF AC SRN VA INTO NE NC...OTRW SKC. TEMPS WL TAKE A RUN AT THE UPR 90S/NR 100 INLAND...ESP IF DWPTS (CURRENTLY IN LWR/MID 70S) MIX OUT AND LWR INTO 60S. THINK HI WL BE 100-105 DEGS F (JUST BLO HEAT ADVSRY)...ESP TWD CST AND INTO NE NC...WL MONITOR THAT THE NEXT CPL HRS. ENUF INSTABILITY/MSTR IN AMS TO WARRANT ISLTD CHCS...CERTAINLY NO DROUGHT BUSTER. FCSTID = 25 .AKQ... MD...NONE. NC...NONE. VA...NONE.
VAZ065>068-070-079>081-087-088-092-021930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 130 PM EDT FRI AUG 2 2002 ...THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND SOUTHCENTRAL VIRGINIA... AT 130 PM...DOPPLER RADAR INDICATED DEVELOPING SHOWERS AND THUNDERSTORMS OVER LUNENBURG AND NOTTOWAY COUNTIES. THESE STORMS WERE GENERALLY MOVING SOUTHWEST AROUND 10 TO 15 MPH. FURTHER STORM DEVELOPMENT WILL BE POSSIBLE FROM CHESTERFIELD...TO MECKLENBURG...TO SOUTHAMPTON COUNTIES THROUGH 330 PM. BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS...ALONG WITH PONDING OF WATER ON ROADS AND LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER
MDZ022>024-021845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 140 PM EDT FRI AUG 2 2002 ...THUNDERSTORMS OVER THE MARYLAND EASTERN SHORE... AT 140 PM...DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER WICOMICO COUNTY ON THE MARYLAND EASTERN SHORE. THESE STORMS WERE SLOWLY MOVING TO THE SOUTH AND WILL LIKELY AFFECT NORTHERN SOMERSET AND WESTERN WORCESTER COUNTIES BY 200 PM. HEAVY RAINFALL FROM THESE SLOW MOVING STOMRS WILL LIKELY PRODUCE PONDING OF WATER ON ROADS AND LOCALIZED FLOODING IN LOW LYING AREAS. THESE STORMS WILL ALSO PRODUCE FREQUENT DANGEROUS LIGHTNING AND POSSIBLE SMALL HAIL. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0151 PM 2E SALISBURY MD 1.00 IN HAIL
08/02/02 WICOMICOThe Norfolk radar (KAKQ), 89 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313055, 5313056, 5313057, 5313058.